Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 13, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 23, 2001, 9:06 PM CST for Lynn County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 23, 2001, 9:06 PM CST (03:06 UTC)
- Expired
- Mar 23, 2001, 9:40 PM CST
- In force
- 34 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lynn County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 6:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 2439 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 240306 SVRLBB TXC305-240330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 906 PM CST FRI MAR 23 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LYNN COUNTY IN NORTHWEST TEXAS * UNTIL 940 PM CST * AT 906 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS....WITH WINDS IN EXCESS OF 60 MPH... EXTENDING FROM JUST WEST OF NEW HOME TO 15 MILES WEST OF TAHOKA. THE LINE IS MOVING EAST AT 30 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... TAHOKA... GRASSLAND... WILSON... NEW HOME... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 4 2 6 0. LAT...LON 3340 10199 3308 10202 3306 10157 3338 10157
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 7:00 PM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 23, 7:00 PM CST, 2 hours 6 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 700 PM CST FRI MAR 23 2001 A LINE OF THUNDERSTORMS ARE MOVING INTO THE WESTERN COUNTIES OF THE SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE. SEVERAL WEAK SURFACE BOUNDARIES WERE LOCATED ACROSS THE PNHDL AND SOUTH PLAINS WITH DEEPER MOISTURE EXTENDING FROM LAW TO JST TO DRT. THIS DEEPER MOISTURE WILL SLOWLY ADVECT WEST AND NORTHWEST...AS THE 030Z JAYTON PROFILER DOES SHOW WEAK SOUTHEAST WINDS IN THE LOWEST 3 KM. THE MESO ETA FORECAST THE EASTERLY FLOW TO INCREASE BY 03Z...THEREFORE THE LINE OF THUNDERSTORMS WILL HOLD TOGETHER AFTER SUNSET...AND POSSIBLY INTENSIFY AS THE LOW-LEVEL INFLOW AND MOISTURE INCREASES. I WILL UPDATE POPS OVER THE WESTERN HALF OF CWFA TO CATEGORICAL AND LIKELY OVER THE EASTERN COUNTIES. .LUB...NONE. 20
In the hours before
Special weather statement, Mar 23, 5:44 PM CST, 3 hours 22 minutes before
TXZ021>044-240500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 544 PM CST FRI MAR 23 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 71 UNTIL 11 PM TONIGHT FOR ALL OF THE EXTREME SOUTHERN PANHANDLE...THE SOUTH PLAINS AND THE ROLLING PLAINS. THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH AREA... BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN...COTTLE... CROSBY...DICKENS...FLOYD...GARZA...HALE...HALL...HOCKLEY... KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY...PARMER... STONEWALL...SWISHER...TERRY...YOAKUM... THIS WATCH DOES INCLUDE THE LUBBOCK METROPOLITAN AREA. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ST
Special weather statement, Mar 23, 8:17 PM CST, 49 minutes before
TXZ021-027-033-240300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 817 PM CST FRI MAR 23 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES. BAILEY...COCHRAN...AND PARMER. 20
Local storm report, Mar 23, 8:33 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
833 PM CST FRI MAR 23 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 7 E WHITHARRAL TX WIND DAMAGE
03/23/01 HOCKLEY HIGH WINDS BLEW A CAR OFF
FARM TO MARKET ROAD
168. NO INJURIES REPORTED.
SPOTTERS ESTIMATED
WINDS TO BE OVER 70
MPH.
STSpecial weather statement, Mar 23, 8:56 PM CST, 10 minutes before
TXZ021>044-240400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 856 PM CST FRI MAR 23 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELED THE SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES. CASTRO...HOCKLEY...LAMB...TERRY...AND YOAKUM. SEVERE THUNDERSTORM WATCH NUMBER 71 REMAINS IN EFFECT UNTIL 11 PM TONIGHT FOR THE FOLLOWING COUNTIES. BRISCOE...CHILDRESS...COTTLE...CROSBY...DICKENS...FLOYD...GARZA... HALE...HALL...HOCKLEY...KENT...KING...LUBBOCK...LYNN... MOTLEY... STONEWALL...SWISHER. THIS WATCH DOES INCLUDE THE LUBBOCK METROPOLITAN AREA. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT4 OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. 20
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:34 PM CST | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 41 min |
| Mar 23, 8:17 PM CST | Severe Thunderstorm Warning | LUB | Hockley | 28 min |
| Mar 23, 8:28 PM CST | Severe Thunderstorm Warning | LUB | Lubbock | 47 min |
| Mar 23, 10:25 PM CST | Severe Thunderstorm Warning | LUB | King | 35 min |
| Mar 23, 10:54 PM CST | Severe Thunderstorm Warning | LUB | Stonewall | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.